Jump to content
ACN Latitudes Forums

emma1

Members
  • Content Count

    277
  • Joined

  • Last visited

  1. I have not posted in a long while and have not been actively following posts as my daughter is doing extremely well. She has been on low dose Pen VK for the past year to prevent reinfection. She has a doctor's appointment next week, however, and I am wondering: Should I advocate to continue the Pen VK? Last year when I posed this question, I was told she should probably remain on it indefinitely. Thanks!
  2. I notice it with my daughter, but I thought it might be due to stress -- this is about the time first quarter ends at school -- lots of tests, social events, etc. And, even though my daughter isn't ill, everyone around her is -- so perhaps her immune system is working overtime?
  3. Did anyone else see the JAMA article published today that claims the following: Group A streptococcal infections do not appear to trigger Tourette syndrome (TS) or obsessive-compulsive disorder (OCD), according to a case-control study by researchers in England, a finding at odds with some smaller studies conducted in the United States (Schrag A et al. Neurology. doi:10.1212/WNL.0b013e3181bd10fd [published online ahead of print September 30, 2009])? I (of course) totally disagree!
  4. First, thank you all of the information on the c difficiile. It really helped a lot !! She was so freaked out by the gloves and gowns, that I really freaked out too!! Thanks for answering my silly question Pat. Kim, thanks for the reference. Michele, the story about Alyssa is so sad! My worst fear is that she will go off to college and get symptoms again (though we are just starting to think about college). I know when we went into the doctor the last time, the doctor was talking about vaccines again (the ones she'll need before college), and that got me really nervous. I don't want to
  5. Pat, I am going to ask a question which I am sure is stupid, but here goes. . .If everyone has c difficile in their gut at all times, how is a c difficile stool test ever negative? It would seem to me that all tests would come back positive, but of course, I know that is wrong! My daughter has been doing well. I am concerned about an increase in symptoms if she gets ill with anything (in the past, any illness seems to cause us some problems, not just strep). But, the relatives of this woman were quite concerned (they were all being tested, I think) and honestly, the gloves and gowns mad
  6. My teen daughter has PANDAS and has been doing really well. She is on PenVK twice a day! Recently, she began a community service project with her friends, working at a local hospital. (I wasn't wild about this idea, but she really wanted to and all her friends chose this place as well.) She basically visits with some of the people in the wards. Last week, she was playing cards with an older woman. This week, when she showed up, the woman's room had a Do Not Enter sign, and people were donning gloves and gowns when they did need to go in (doctors, nurses). When a member of the family sho
  7. Could anyone tell me if they have used this and if they felt that it had any benefits and/or side effects? Do you need to take it every day to get benefits, or can you take it every few days? Can you take "too many" probiotics, and if so, how much is too much? Thanks!
  8. My daughter started with symptoms, but because she was a teen, we didn't think PANDAS. She was then tested for strep, and it came back that she had had an infection. The doctor put her on an antibiotic (think it was amox) and the improvement was dramatic -- I mean night and day! After we finished, there were a few days that she was fine, and then symptoms re-started. We went on PenVK then, I think. Again, major improvement. That lasted a while. Then, ocd! Started zith -- did a z-pac. Dramatic improvement. Stayed on the suppression dose for about 6 mos (two pills every 5 days, I think
  9. Wow! I am surprised that missing one dose leaves you unprotected for days! My daughter takes it twice a day. Recently, she went away for a week, and when she came back I noticed two things. She had skipped her dose of meds, including the antibiotic, TWICE in seven days (kids!), and she didn't seem any worse for wear (that is, she wasn't exhibiting the ocd/tics). Our doctor had her on zith about a year ago for around 6 months, I think (the timing is all getting fuzzy). She did well on it. She took a regular z-pac dose, and then began taking every 5 days. But the doctor did not feel
  10. On another thread, it appears that long term suppresssion therapy might be appropriate for PANDAS. I am trying to speak with my doctor about it. Before I do, here is my question: Does anyone have an opinion regarding the dose of antibiotic that needs to be taken to prevent strep? My daughter is a teen, and pretty close to her adult height/weight. She is on PenVK, taking 500 mg twice a day right now. I am wondering, if she is going to be on this, say, years, if she can go any lower and still be protected (say, 500 mg once a day). Anyone with any thoughts on this? Thanks!!!
  11. Michele, Great to see you are still on this board, but sorry that your son is still having problems. My daughter still has some ocd issues -- they come and go, but have been overall really, really mild and non-disturbing -- and I would love to keep it that way. Re antibiotics: as I wrote on another thread -- our doctor let us stay on zith for about 3 mos, and then insisted on going back to Pen VK. We did, and honestly, I haven't noticed a big change. Now he was to stop the Pen VK though -- and that does indeed have me worried. I get very spoiled when things are "good" and just do n
  12. Thanks for your information. My doctor had used ARF as a basis for starting the antibiotic. We have been dealing with all of this for a couple of years -- though now you have me wondering if I could have "missed" symptoms when she was younger. Her symptoms this time were obvious to us, but more so because she noticed them and was concerned. I know when she turns 18 we will have to find a new doctor. That makes me nervous as I know so many have had trouble getting antibiotics prescribed. And I definitely did not want to have her go off of antibiotics and go off to college at the same time
  13. Hi all! It has been a while since I posted, as things have calmed considerably. For those who remember me, I have a teen daughter who developed PANDA-like symptoms a couple of years ago (PANDA-like because she was a teen when she got strep and started the tics/ocd). We were on PenVK and then zith and then back to PenVK. Now she is on 500 mg PenVK (to keep her from getting strep), mag taurate, inositol, and a vitamin with B and C vitamins and zinc. My question is this -- she has been on the Pen VK for more than a year now. Our doctor is suggesting that we stop. Does anyone have an
  14. Just wondering what kind of magnesium you find best. . .We use Cardiovascular Research Mag Taurate. It is very pricey and I wonder if anything else will substitute (without compromising results of course!) Thanks!!!!
  15. Michelle, It sounds like you are going through a difficult time, and I am so sorry. From some earlier posts, it had sounded as though your son was doing quite well for a time. You had said that he often misunderstood things. I am definitely not trying to diagnose anything, but I had a child like that. He had a receptive language delay and auditory processing issue. Sometimes an auditory processing issue won't really show up for a while. As language gets more complex, it becomes more difficult for them to keep up. And, definitely, these kids take things very literally. They also have tr
×
×
  • Create New...